Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 20, 2018, 6:23 AM CDT for Lincoln County, Missouri. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2018, 6:23 AM CDT (11:23 UTC)
- Expired
- Mar 21, 2018, 2:50 PM CDT
- In force
- 32 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.45 ft at Mar 20, 2018, 7:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
912
WGUS43 KLSX 201123
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
623 AM CDT Tue Mar 20 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River near Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-211123-
/O.NEW.KLSX.FL.W.0022.180320T1123Z-180321T1950Z/
/TRYM7.1.ER.180320T0915Z.180320T1800Z.180320T1950Z.NO/
623 AM CDT Tue Mar 20 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* until Wednesday afternoon.
* At 6:00 AM Tuesday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 21.4 feet by this afternoon.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Cuivre River
Troy 21.0 21.35 17.6 12.1 9.8 8.9 8.1
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$1 follow-up statement
621
WGUS83 KLSX 201604
FLSLSX
Flood Statement
National Weather Service St Louis MO
1104 AM CDT Tue Mar 20 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-201634-
/O.CAN.KLSX.FL.W.0022.000000T0000Z-180321T1950Z/
/TRYM7.1.ER.180320T0915Z.180320T1145Z.180320T1452Z.NO/
1104 AM CDT Tue Mar 20 2018
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 10:30 AM Tuesday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 9:52 AM Tuesday.
* The river will continue falling to 13.8 feet by tomorrow morning.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/21 03/22 03/23 03/24 03/25
Cuivre River
Troy 21.0 20.77 13.8 9.0 8.0 7.6 7.4
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:06 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 20, 6:06 AM CDT, 17 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 606 AM CDT Tue Mar 20 2018 .SHORT TERM... (Through Late Tonight) Issued at 326 AM CDT Tue Mar 20 2018 The synoptic pattern early this morning features a trough and associated PV anomaly sliding through portions of the central CONUS. This trough will deepen across the east central CONUS through the period, leaving the region with a cool northwesterly flow regime through the period. Showers persist early this morning mainly across areas along/south of I-70. The last few radar scans depict some of this shower coverage may be expanding a bit, especially across portions of southwestern MO. This is likely due to enhanced large scale ascent ahead of an approaching secondary PV anomaly dipping through the northwest flow aloft. Therefore, think we will see showers expand in coverage once again this morning over mainly southeast MO and southwest IL, before all precipitation tapers off across the area around 18Z or so. Can't completely rule out a couple of snowflakes mixing in this morning in the heavier shower activity, but think the low-level thermal profile will continue to support mostly rain with this activity. Further north, an intrusion of drier air in the low-levels which has caused some dissipation of the low-level cloudiness. However, guidance suggests that RH in the mid and upper levels will remain high today, thus expect mostly cloudy skies to persist across much of the area. Given the expected cloudiness and the brisk northerly winds, have lowered temps a bit from the previous forecast which puts them in the low to mid 40s. By tonight, the clouds should slowly taper off from west to east. It will be a cool night as northerly winds continue to advect in a chilly airmass, with lows expected in the upper 20s/low 30s. Deitsch .LONG TERM... (Wednesday through Monday) Issued at 326 AM CDT Tue Mar 20 2018 A weak PV anomaly is forecast to move across the area on Wed, but only increased cloudiness and perhaps a few sprinkles are expected at this time. Upper ridging across the western CONUS will initially amplify as it shifts eastward before it is affected by a series of strong disturbances upstream. Although model disagreement remains high and temporal continuity remains low for Wed through Mon, there are some general similarities including a lead shortwave or separate PV anomaly which reaches the central CONUS late this week and early this weekend, the anomaly's resulting surface reflection and frontal boundaries, and a large and complex upper low over the PacNW. Precipitation chances on Thu/Fri are based on H85 moisture convergence along an NW-SE baroclinic zone, but the models have not been very consistent with the placement of frontal boundaries with this system. Temperatures will gradually warm this week, and some areas in central and south-central MO might even reach the 70s on Saturday. Because of the upper ridge in place when the initial disturbance arrives, models show that the resulting low pressure system initially takes a typical track to the northeast before transitioning to more of a clipper-like track to the southeast on the downstream side of the ridge. This would keep warm temperatures in place over most of the area this weekend while the baroclinic zone pivots in place as the surface low rides along it, but as mentioned above, the models have not been consistent with the placement of frontal boundaries, and there is considerable room for changes in this forecast over the next few cycles. Similar to 24hrs ago, the ridge still looks too strong and the upper PV anomaly still looks too weak/disorganized to support the breakdown of the upper ridge. There has also been poor run-to-run model continuity with both surface and upper air features. These factors produce low confidence in the timing details of the forecast for the upcoming weekend. Kanofsky && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 603 AM CDT Tue Mar 20 2018 MVFR cigs should push southeast of the St. Louis metro sites over the next hour or two, then VFR conditions are expected through the remainder of the period. Winds will remain out of the north through the period, with gusts around 20 knots expected at times especially late this morning into early this afternoon. KD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 20, 4:23 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 AM CDT Tue Mar 20 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 423 AM CDT Tue Mar 20 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms on Friday night and Saturday. There is also a chance of thunderstorms on Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Kanofsky
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.